×

zbMATH — the first resource for mathematics

Existence, multiplicity and numerical examples for Schrödinger systems with nonstandard \(p(x)\)-growth conditions. (English) Zbl 1448.35258
Summary: In this paper, we deal with the Schrödinger’s problems, in the first part we study the theoretical side, we show the existence of at least three weak solutions, our main tools are based on variational inequalities, more precisely, using the three critical points theorem due to Ricceri, existence and multiplicity results are established. In the second part, we are interested in the application side, more exactly, we examine some computational problems on the discretization of finite elements of the \(p(x)\)-Laplacian, we propose a quasi-Newton minimization approach for the solution, our numerical tests show that these algorithms are able to resolve the problems with \(p(x)\)-Laplacian, for different values of \(p(x)\).
MSC:
35J92 Quasilinear elliptic equations with \(p\)-Laplacian
35A15 Variational methods applied to PDEs
65N38 Boundary element methods for boundary value problems involving PDEs
Software:
FreeFem++; KELLEY
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Acerbi, E.; Mingione, G., Regularity results for a class of functionals with nonstandard growth, Arch. Ration. Mech. Anal., 156, 121-140 (2001) · Zbl 0984.49020
[2] Afrouzi, G. A.; Heidarkhani, S., Existence of three solutions for a class of Dirichlet quasilinear elliptic systems involving the (p_1, p_2, …, p_N)-Laplacian, Nonlinear Anal., 135-143 (2009) · Zbl 1161.35371
[3] Babaie-Kafaki, S.; Ghanbari, R., A hybridization of the polak-ribière-polyak and fletcher-reeves conjugate gradient methods, Numer. Algorithms, 481-495 (2015) · Zbl 1311.65066
[4] Barrett, J. W.; Liu, W. B., Finite element approximation of the p-Laplacian, Math. Comp., 61, 204, 523-537 (1993) · Zbl 0791.65084
[5] Bermejo, R.; Infante, J-A, A multigrid algorithm for the p-Laplacian, SIAM J. Sci. Comput., 21, 5, 1774-1789 (2000) · Zbl 0958.65132
[6] Biezuner, R. J.; Brown, J.; Ercole, G.; Martins, E. M., Computing the first Eigenpair of the p-Laplacian via inverse iteration of sublinear supersolutions, J. Sci. Comput., 52, 1, 180-201 (2012) · Zbl 1255.65205
[7] Breit, D.; Diening, L.; Schwarzacher, S., Finite element approximation of the p(x)-Laplacian, SIAM J. Numer. Anal., 53, 1, 551-572 (2015) · Zbl 1312.65185
[8] Caliari, M.; Zuccher, S., The inverse power method for the p(x)-Laplacian problem, J. Sci. Comput., 65, 2, 698-714 (2015) · Zbl 1329.65262
[9] Caliari, M.; Zuccher, S., Quasi-Newton minimization for the p(x)-Laplacian problem, J. Computational and Applied Mathematics, 309, 122-131 (2017) · Zbl 06626237
[10] Del Pezzo, L. M.; Martínez, S., Order of convergence of the finite element method for the p(x)-Laplacian, IMA J. Numer. Anal., 35, 4, 1864-1887 (2015) · Zbl 1334.65181
[11] Del Pezzo, L. M.; Lombardi, A. L.; Martínez, S., Interior penalty discontinuous Galerkin FEM for the p(x)-Laplacian, SIAM J. Numer. Anal., 50, 5, 2497-2521 (2012) · Zbl 1264.65094
[12] Dennis, J. E.; Schnabel, R. B., Numerical Methods for Unconstrained Optimization and Nonlinear Equations, Classics in Applied Mathematics (1996), Philadelphia, PA, USA: SIAM, Philadelphia, PA, USA · Zbl 0847.65038
[13] Djellit, A.; Tas, S., Existence of solutions for a class of elliptic systems in ℝ^N involving the p-Laplacian, Electron. J. Differential Equations, 1-8 (2003) · Zbl 1109.35322
[14] Djellit, A.; Youbi, Z.; Tas, S., Existence of solutions for elliptic systems in ℝ^N involving the p(x)-Laplacian, ejde, 2012, 131, 1-10 (2012) · Zbl 1258.35087
[15] Edmunds, D. E.; Rakosnik, J., Sobolev embeddings with variable exponent, Studia Mathematica, 143, 3, 267-293 (2000) · Zbl 0974.46040
[16] Fan, X. L.; Shen, J. S.; Zhao, D., Sobolev embedding theorems for spaces W^k,p(x) (Ω), J. Math. Anal. Appl., 262, 749-760 (2001) · Zbl 0995.46023
[17] Fan, X-L; Zhao, D., On the spaces L^p(x) and W^m,p(x), J. Math. Anal. Appl., 263, 2, 424-446 (2001) · Zbl 1028.46041
[18] Fan, X-L; Zhang, Q.; Zhao, D., Eigenvalues of p(x)-Laplacian Dirichlet problem, J. Math. Anal. Appl., 302, 2, 306-317 (2005) · Zbl 1072.35138
[19] Fan, X-L; Zhao, Y. Z.; Zhao, D., compact imbedding theorems with symmetry of Strauss-Lions type for the space W^1,p(x) (Ω), J. Math. Anal. Appl., 255, 333-348 (2001) · Zbl 0988.46025
[20] El Hamidi, A., Existence results to elliptic systems with nonstandard growth conditions, J. Math. Anal. Appl., 300, 1, 30-42 (2004) · Zbl 1148.35316
[21] Hecht, F., New development in FreeFem++, J. Numer. Math., 20, 3-4, 251-265 (2012) · Zbl 1266.68090
[22] Hirn, A., Finite element approximation of singular power-law systems, Math. Comp., 82, 283, 1247-1268 (2013) · Zbl 1336.76004
[23] Huang, Y. Q.; Li, R.; Liu, W., Preconditioned descent algorithms for p-Laplacian, J. Sci. Comput., 32, 2, 343-371 (2007) · Zbl 1134.65079
[24] Iwaniec, T.; Manfredi, J. J., Regularity of p-harmonic functions on the plane, Rev. Mat. Iberoamericana, 5, 1-19 (1989) · Zbl 0805.31003
[25] C. T. Kelley, Iterative methods for optimization, In: Frontiers in Applied Mathematics, SIAM, 18, Philadelphia, 1999. · Zbl 0934.90082
[26] Kichenassamy, S.; Veron, L., Singular solutions of the p-Laplace equation, Math. Ann., 275, 599-615 (1985) · Zbl 0592.35031
[27] Kristaly, A., Existence of two non-trivial solutions for a class of quasilinear elliptic variational systems on strip-like domains, Proc. Edinb. Math. Soc. (2), 48, 2, 465-477 (2005) · Zbl 1146.35349
[28] Lions, P. L., The concentration-compactness principale in the calculus of variations. The locally compact case, Part 2, Ann. Inst. H. Inst. H. Poincaré Anal. Non Lineaire, 1, 223-283 (1984) · Zbl 0704.49004
[29] S. Ogras, R. A. Mashiyev, M. Avci, and Z. Yucedag, Existence of Solutions for a class of Elliptic Systems in ℝ^N Involving the (p (x), q (x))-Laplacian, Journal of Inequalities and Applications, 2008 (2008), Article ID 612938, 16 pages. · Zbl 1180.35212
[30] Ricceri, B., Existence of three solutions for a class of elliptic Eigenvalue problems, Math. Comput. Modelling, 32, 1485-1494 (2000) · Zbl 0970.35089
[31] Ricceri, B., A three critical points theorem revisited, Nonlinear Analysis, 70, 3084-3089 (2009) · Zbl 1214.47079
[32] Ruzicka, M., Electro-rheological fluids: Modeling and mathematical theory, Lecture Notes in Math. (2000), Berlin: Springer-Verlag, Berlin · Zbl 0968.76531
[33] Thelin, F. D., Local regularity properties for the solutions of a nonlinear partial differential equation, Nonlinear Anal., 6, 839-844 (1982) · Zbl 0493.35021
[34] Yin, H.; Yang, Z., Three solutions for a class of quasilinear elliptic systems involving the p(x)-Laplace operator, Boundary Value Problems a Springer Open Journal (2012) · Zbl 1279.35058
[35] Xu, X.; An, Y., Existence and multiplicity of solutions for elliptic systems with nonstandard growth condition in ℝ^N, Mathematische Nachrichten, 268, 1, 31-43 (2004)
[36] Zeidler, E., Nonlinear Functional Analysis and its Applications, II/B: Nonlinear Monotone Operators (1990), New York: Springer, New York
[37] Zhikov, W., Averaging of functionals of the calculus of variations and elasticity theory, Math. USSR Izv., 29, 33-66 (1987) · Zbl 0599.49031
[38] Zhou, G.; Huang, Y.; Feng, C., Preconditioned hybrid conjugate gradient algorithm for p-Laplacian, Int. J. Numer. Anal. Model, 2, 123-130 (2005)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.